# SDR CA060125005

- Difficulty date: January 19, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 9,616 hours
- Engine: Lyc O360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: 10382585
- Condition: Worn
- Location: Magneto
- Part time: 160 hours
- Component: Magneto, Bendix
- Component part number: D3000
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHEN PERFORMING GROUND RUNUP,CHECKING MAGS ON RT ENG,  ENG WOULD QUIT WHEN RUNNING ON LT MAG ONLY.  TROUBLESHOOTING REVEAL THAT LT POINTS WERE WORN SO MUCH THAT THEY WERE NOT OPENNING.  POINTS WERE REPLACED AND ENGINE RAN NORMAL AGAIN. THIS HAS BEEN RECURRING, INTERMITTENT PROBLEM, WHERE YOU CANNOT COUNT ON HOW LONG THE POINTS WILL LAST.  PLASTIC NYLON ARM THAT RIDES ON THE CAM, WEARS PREMATURELY UNTIL ITS WORN SO MUCH THAT THE POINTS NO LONGER OPEN AND THEN IT QUITS FIRING.  SAME PROBLEM WITH THE DUAL MAGNETO.   ALSO IT IS A DIFFICULT AREA TO GET AT TO SEE THE PONTS, USUALLY IT'S ON A 500 HOUR INSPECTION ITEM.  (TC NR 20060125005)
